MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751511
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during a cataract surgery irrigation and aspiration tip head had a ridge.The patient experienced mild capsular tear.The surgery was completed on the same day with an alternative product.The current outcome of the patient unknown.This report is third of three patients from the initial reporter.
 
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) # 01 is being filed to correct the g.3 date on the initial report, filed earlier.Incorrect date of 28-may-2024 is being corrected to 02-may-2024.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic irrigation/aspiration tip capsule tore while polishing.Details of procedure and patient harm was not reported.Additional details has been requested and none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report that the tip tore the capsule.The photo review confirms the plastic protrusion reported by the customer; however, whether the protrusion is outside of the manufacturing specification cannot be confirmed.No lot number was identified with this complaint; therefore, a device history record review, complaint history review, and non-conformance review could not be conducted.A sample was not received at the manufacturing site and no lot information is available; therefore, the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19613809
Report Number2523835-2024-01545
Device Sequence Number12501284
Product Code KYG
UDI-Device Identifier00380657515110
UDI-Public00380657515110
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751511
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/28/2024
08/27/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date06/28/2024
09/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown